Alert archive / California / Red Flag Warnings in 2011

Red Flag Warning 5, NWS Los Angeles, CA

October 29, 2011

NWS Los Angeles, CA issued this red flag warning at Oct 29, 2011, 3:11 PM PDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2011, 3:11 PM PDT (22:11 UTC)
Expired
Oct 30, 2011, 3:00 PM PDT
In force
24 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WWUS86 KLOX 292211
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
311 PM PDT SAT OCT 29 2011

...RED FLAG WARNING IN EFFECT UNTIL 3 PM SUNDAY FOR THE MOUNTAINS
OF LOS ANGELES AND VENTURA COUNTIES FOR BREEZY OFFSHORE WINDS AND
VERY LOW RELATIVE HUMIDITY...

.AN UPPER LEVEL HIGH PRESSURE SYSTEM COMBINED WITH WEAK OFFSHORE FLOW
NEAR THE SURFACE WILL CONTINUE TO BRING WARM AND VERY DRY CONDITIONS
ACROSS INLAND AREAS THROUGH SUNDAY. THE MOST CRITICAL WEATHER CONDITIONS
WILL CONTINUE TO BE IN THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS...WHERE
OFFSHORE WINDS WILL CONTINUE TO GUST UP TO 30 MPH AT TIMES...ALONG WITH
WIDESPREAD SINGLE DIGIT HUMIDITIES. AS A RESULT...THE RED FLAG WARNING
IS BEING EXTENDED FOR THESE AREAS. 

CAZ253-254-300615-
/O.EXP.KLOX.FW.W.0004.000000T0000Z-111029T2200Z/
/O.NEW.KLOX.FW.W.0005.111029T2211Z-111030T2200Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
311 PM PDT SAT OCT 29 2011

...RED FLAG WARNING IS NOW IN EFFECT UNTIL 3 PM PDT SUNDAY FOR THE
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES FOR BREEZY OFFSHORE
WINDS AND VERY LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
RED FLAG WARNING FOR BREEZY OFFSHORE WINDS AND VERY LOW RELATIVE
HUMIDITY...WHICH IS NOW IN EFFECT UNTIL 3 PM PDT SUNDAY. 


* WINDS...AREAS OF NORTHEAST WINDS 10 TO 20 MPH WITH GUSTS UP TO
  30 MPH CAN BE EXPECTED THROUGH THE PASSES AND CANYONS...
  DIMINISHING LATE SUNDAY AFTERNOON.

* RELATIVE HUMIDITY...WIDESPREAD READINGS BELOW 10 PERCENT WILL
  CONTINUE THROUGH SUNDAY AFTERNOON...WITH VERY POOR OVERNIGHT
  RECOVERIES UNDER 20 PERCENT.

* IMPACTS...IF FIRE IGNITION OCCURS...THERE COULD BE RAPID 
  SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND 
  PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS IS
OCCURRING RIGHT NOW. THE COMBINATION OF BREEZY WINDS AND VERY LOW
HUMIDITY...AS WELL AS DRY FUEL CONDITIONS...IS EXPECTED TO CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR 6 HOURS OR MORE...WHICH
COULD RESULT IN EXTREME FIRE BEHAVIOR.

&&

$$

GOMBERG

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
4 follow-up statements
826 
WWUS86 KLOX 300554
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1054 PM PDT SAT OCT 29 2011

...RED FLAG WARNING IN EFFECT UNTIL 3 PM SUNDAY FOR THE MOUNTAINS
OF LOS ANGELES AND VENTURA COUNTIES FOR BREEZY OFFSHORE WINDS AND
VERY LOW RELATIVE HUMIDITY...

.AN UPPER LEVEL HIGH PRESSURE SYSTEM COMBINED WITH WEAK OFFSHORE
FLOW NEAR THE SURFACE WILL CONTINUE TO BRING WARM AND VERY DRY
CONDITIONS ACROSS INLAND AREAS THROUGH SUNDAY. THE MOST CRITICAL
WEATHER CONDITIONS WILL CONTINUE TO BE IN THE LOS ANGELES AND
VENTURA COUNTY MOUNTAINS...WHERE OFFSHORE WINDS WILL CONTINUE TO
GUST UP TO 30 MPH AT TIMES...ALONG WITH WIDESPREAD SINGLE DIGIT
HUMIDITIES. AS A RESULT...THE RED FLAG WARNING IS BEING EXTENDED
FOR THESE AREAS.

CAZ253-254-301700-
/O.CON.KLOX.FW.W.0005.000000T0000Z-111030T2200Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
1054 PM PDT SAT OCT 29 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY FOR
THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES FOR BREEZY
OFFSHORE WINDS AND VERY LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PDT SUNDAY. 

* WINDS...AREAS OF NORTHEAST WINDS 10 TO 20 MPH WITH GUSTS UP TO 
  30 MPH CAN BE EXPECTED THROUGH THE PASSES AND CANYONS... 
  DIMINISHING LATE SUNDAY AFTERNOON. 

* RELATIVE HUMIDITY...WIDESPREAD READINGS BELOW 10 PERCENT WILL 
  CONTINUE THROUGH SUNDAY AFTERNOON...WITH VERY POOR OVERNIGHT 
  RECOVERIES UNDER 20 PERCENT. 

* IMPACTS...IF FIRE IGNITION OCCURS...THERE COULD BE RAPID 
  SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND 
  PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS IS
OCCURRING RIGHT NOW. THE COMBINATION OF BREEZY WINDS AND VERY LOW
HUMIDITY...AS WELL AS DRY FUEL CONDITIONS...IS EXPECTED TO CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR 6 HOURS OR MORE...WHICH
COULD RESULT IN EXTREME FIRE BEHAVIOR.

&&

$$

GOMBERG/KAPLAN

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
612 
WWUS86 KLOX 301014
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
314 AM PDT SUN OCT 30 2011

...RED FLAG WARNING IN EFFECT UNTIL 3 PM TODAY FOR THE MOUNTAINS
OF LOS ANGELES AND VENTURA COUNTIES FOR BREEZY OFFSHORE WINDS AND
VERY LOW RELATIVE HUMIDITY...

.AN UPPER LEVEL HIGH PRESSURE SYSTEM COMBINED WITH WEAK OFFSHORE
FLOW NEAR THE SURFACE WILL CONTINUE TO BRING WARM AND VERY DRY
CONDITIONS ACROSS INLAND AREAS TODAY. THE MOST CRITICAL
WEATHER CONDITIONS WILL CONTINUE TO BE IN THE LOS ANGELES AND
VENTURA COUNTY MOUNTAINS...WHERE OFFSHORE WINDS WILL CONTINUE TO
GUST UP TO 30 MPH AT TIMES...ALONG WITH WIDESPREAD SINGLE DIGIT
HUMIDITIES. AS A RESULT...THE RED FLAG WARNING IS BEING EXTENDED
FOR THESE AREAS.

CAZ253-254-301730-
/O.CON.KLOX.FW.W.0005.000000T0000Z-111030T2200Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
314 AM PDT SUN OCT 30 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES
FOR BREEZY OFFSHORE WINDS AND VERY LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS...AREAS OF NORTHEAST WINDS 10 TO 20 MPH WITH GUSTS UP TO 
  30 MPH CAN BE EXPECTED THROUGH THE PASSES AND CANYONS... 
  DIMINISHING LATE THIS AFTERNOON. 

* RELATIVE HUMIDITY...WIDESPREAD READINGS BELOW 10 PERCENT WILL 
  CONTINUE THROUGH THIS AFTERNOON...WITH VERY POOR OVERNIGHT 
  RECOVERIES UNDER 20 PERCENT. 

* IMPACTS...IF FIRE IGNITION OCCURS...THERE COULD BE RAPID 
  SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND 
  PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS IS
OCCURRING RIGHT NOW. THE COMBINATION OF BREEZY WINDS AND VERY LOW
HUMIDITY...AS WELL AS DRY FUEL CONDITIONS...IS EXPECTED TO CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR 6 HOURS OR MORE...WHICH
COULD RESULT IN EXTREME FIRE BEHAVIOR.

&&

$$

GOMBERG/KAPLAN

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
349 
WWUS86 KLOX 301612
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
912 AM PDT SUN OCT 30 2011

...RED FLAG WARNING IN EFFECT UNTIL 3 PM TODAY FOR THE MOUNTAINS
OF LOS ANGELES AND VENTURA COUNTIES FOR BREEZY OFFSHORE WINDS AND
VERY LOW RELATIVE HUMIDITY...

.AN UPPER LEVEL HIGH PRESSURE SYSTEM COMBINED WITH WEAK OFFSHORE
FLOW NEAR THE SURFACE WILL CONTINUE TO BRING WARM AND VERY DRY
CONDITIONS ACROSS INLAND AREAS TODAY. THE MOST CRITICAL WEATHER
CONDITIONS WILL CONTINUE TO BE IN THE LOS ANGELES AND VENTURA
COUNTY MOUNTAINS...WHERE OFFSHORE WINDS WILL CONTINUE TO GUST UP
TO 30 MPH AT TIMES...ALONG WITH WIDESPREAD SINGLE DIGIT
HUMIDITIES. 

CAZ253-254-302200-
/O.CON.KLOX.FW.W.0005.000000T0000Z-111030T2200Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
912 AM PDT SUN OCT 30 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES
FOR BREEZY OFFSHORE WINDS AND VERY LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS...AREAS OF NORTHEAST WINDS 10 TO 20 MPH WITH GUSTS UP TO 
  30 MPH CAN BE EXPECTED THROUGH THE PASSES AND CANYONS... 
  DIMINISHING LATE THIS AFTERNOON. 

* RELATIVE HUMIDITY...WIDESPREAD READINGS BELOW 10 PERCENT WILL
  CONTINUE THROUGH THIS AFTERNOON.

* IMPACTS...IF FIRE IGNITION OCCURS...THERE COULD BE RAPID 
  SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND 
  PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS IS
OCCURRING RIGHT NOW. THE COMBINATION OF BREEZY WINDS AND VERY LOW
HUMIDITY...AS WELL AS DRY FUEL CONDITIONS...IS EXPECTED TO CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR 6 HOURS OR MORE...WHICH
COULD RESULT IN EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
792 
WWUS86 KLOX 302218
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
318 PM PDT SUN OCT 30 2011

...RED FLAG WARNING ALLOWED TO EXPIRE TODAY ACROSS THE MOUNTAINS
   OF LOS ANGELES AND VENTURA COUNTIES...

...FIRE WEATHER WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
   WEDNESDAY AFTERNOON FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA
   COUNTIES FOG GUSTY NORTHEAST WINDS AND LOW HUMIDITIES...

.OFFSHORE WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS
ACROSS THE MOUNTAINS...ALLOWING FOR THE EXPIRATION OF THE CURRENT
RED FLAG WARNING. AS SURFACE HIGH PRESSURE BUILDS ACROSS THE
GREAT BASIN...A MODERATE OFFSHORE WIND EVENT WILL DEVELOP ACROSS
SOUTHERN CALIFORNIA LATE TUESDAY NIGHT INTO WEDNESDAY. THE HIGHEST
WIND SPEEDS ARE EXPECTED TO AFFECT THE PASSES AND CANYONS OF LOS
ANGELES AND VENTURA COUNTIES FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING. DURING THIS TIME...PEAK WIND GUSTS UP TO 55 MPH
CAN BE EXPECTED IN THE MOUNTAINS...WITH GUSTS AROUND 45 MPH
EXPECTED IN THE VALLEYS. HUMIDITIES WILL LIKELY REMAIN ABOVE
CRITICAL LEVELS AT THE ONSET OF THE OFFSHORE WIND EVENT...BUT WILL
LIKELY LOWER INTO THE TEENS EARLY WEDNESDAY MORNING...AND POSSIBLY
SINGLE DIGITS BY WEDNESDAY AFTERNOON. AT THIS TIME...THE LOS
ANGELES AND VENTURA COUNTY MOUNTAINS WILL HAVE THE GREATEST
PROBABILITY OF HAVING 6 HOURS OR MORE OF CRITICAL FIRE WEATHER
CONDITIONS ON WEDNESDAY...PROMPTING THIS FIRE WEATHER WATCH.


CAZ253-254-311700-
/O.EXP.KLOX.FW.W.0005.000000T0000Z-111030T2200Z/
/O.NEW.KLOX.FW.A.0006.111102T1200Z-111102T2200Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
318 PM PDT SUN OCT 30 2011

...FIRE WEATHER WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE
HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FIRE WEATHER WATCH FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE
HUMIDITY...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON. THE RED FLAG WARNING FOR TODAY IS NO LONGER IN
EFFECT.

* WINDS...STRONGEST WINDS ARE EXPECTED LATE TUESDAY NIGHT INTO
  WEDNESDAY MORNING. DURING THIS TIME...NORTHEAST WINDS 25 TO 35
  MPH WITH GUSTS TO 55 MPH WILL BE POSSIBLE...STRONGEST THROUGH
  PASSES AND CANYONS.

* RELATIVE HUMIDITY...FALLING INTO THE TEENS EARLY WEDNESDAY
  MORNING...AND POSSIBLY SINGLE DIGITS BY AFTERNOON.

* IMPACTS...THE COMBINATION OF GUSTY OFFSHORE WINDS...LOW HUMIDITY...
  AND DRY FUEL CONDITIONS MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS
  FOR 6 HOURS OR MORE...WHICH COULD RESULT IN EXTREME FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THERE IS THE POTENTIAL FOR CRITICAL
FIRE WEATHER CONDITIONS TO DEVELOP. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH.
LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

CAZ246-311700-
/O.NEW.KLOX.FW.A.0006.111102T1200Z-111102T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
318 PM PDT SUN OCT 30 2011

...FIRE WEATHER WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE
HUMIDITY FOR THE SANTA MONICA MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FIRE WEATHER WATCH FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE
HUMIDITY...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON.

* WINDS...STRONGEST WINDS ARE EXPECTED LATE TUESDAY NIGHT INTO
  WEDNESDAY MORNING. DURING THIS TIME...NORTHEAST WINDS 20 TO
  30 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE...STRONGEST THROUGH
  PASSES AND CANYONS.

* RELATIVE HUMIDITY...FALLING INTO THE TEENS EARLY WEDNESDAY
  MORNING...AND POSSIBLY SINGLE DIGITS BY AFTERNOON.

* IMPACTS...THE COMBINATION OF GUSTY OFFSHORE WINDS...LOW HUMIDITY...
  AND DRY FUEL CONDITIONS MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS
  FOR 6 HOURS OR MORE...WHICH COULD RESULT IN EXTREME FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THERE IS THE POTENTIAL FOR CRITICAL
FIRE WEATHER CONDITIONS TO DEVELOP. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH.
LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

GOMBERG

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Oct 29, 2:30 PM PDT, 41 minutes earlier.

Area forecast discussion, Oct 29, 2:30 PM PDT, 41 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 PM PDT SAT OCT 29 2011

.SYNOPSIS...

HIGH PRESSURE AND OFFSHORE WINDS WILL CONTINUE FAIR AND WARMER
WEATHER FOR THE WEEKEND. EARLY NEXT WEEK...A LOW PRESSURE SYSTEM
WILL COOL TEMPERATURES AND INCREASE THE MARINE LAYER. BY
WEDNESDAY...INCREASING OFFSHORE FLOW WILL CLEAR OUT THE MARINE LAYER
AND CAUSE A BRIEF WARMING TREND. FOR THURSDAY THROUGH NEXT
SATURDAY...A TROUGH OF LOW PRESSURE WILL ARRIVE TO FURTHER COOL
TEMPERATURES.

&&

.SHORT TERM (TONIGHT-TUESDAY)...

A RIDGE WILL BUILD INTO SOUTHWEST CALIFORNIA TONIGHT AND SUNDAY AND
USHER IN WARMER HIGH TEMPERATURES IN MOST LOCATIONS. THE IMMEDIATE
COAST IS ONE AREA WHERE THE HIGHER TEMPERATURES MAY BE MITIGATED BY
INCREASING ONSHORE FLOW. DO NOT EXPECT ANY COASTAL CLOUDS TONIGHT AS
THE LAX-DAG GRADIENT IS STILL NEGATIVE AND DEW POINT TEMPERATURES
ARE STILL QUITE LOW. WEAK PRESSURE GRADIENTS WILL RESTRICT THE WINDS
TO LOCAL NORTHEAST BREEZES TO AROUND 25 MPH THROUGH PASSES AND
CANYONS.

THE INCREASING ONSHORE GRADIENTS ARE EXPECTED TO BE ENOUGH TO ALLOW
SOME NIGHT AND MORNING LOW CLOUDS AND FOG TO DEVELOP ALONG THE COAST
SUNDAY NIGHT AND MONDAY. AT THE SAME TIME, THE RIDGE WILL WEAKEN AND
INITIATE A COOLING TREND MONDAY INTO TUESDAY. THE NIGHT AND MORNING
LOW CLOUDS ARE EXPECTED TO COVER MOST COASTAL SECTIONS AND EXTEND
LOCALLY INTO THE VALLEYS BY TUESDAY MORNING.

.LONG TERM (WEDNESDAY-SATURDAY)...
MUCH OF THE WEEK WILL BE CHARACTERIZED BY NORTHWEST FLOW ALOFT WITH
A SERIES OF TROUGHS PUSHING INTO THE PACIFIC NORTHWEST AND DROPPING
INTO THE GREAT BASIN. ONE SUCH TROUGH IS EXPECTED TO CAUSE A SURGE
OF HIGH PRESSURE AT THE SURFACE WEDNESDAY MORNING WHICH WOULD
PRODUCE GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS.
THERE WILL BE A BRIEF WARMUP ON WEDNESDAY WEST OF THE MOUNTAINS
HOWEVWER THE MOUNTAINS AND DESERTS WILL COOL DOWN ON WEDNESDAY
THANKS TO COLD AIR ADVECTION FROM THE GREAT BASIN.

SOME FRUSTRATION IN NAILING DOWN THE EXTENDED FORECAST FOR LATE
THIS WEEK INTO NEXT WEEKEND. THE MODELS HAVE LACKED IN RUN TO RUN
CONSISTENCY IN TERMS OF HOW FAR SOUTH AND WEST THE TROUGHS WILL DIG
BEFORE MOVING EAST. THE 12Z MODELS HAVE REVERSED COURSE JUST AS
PRECIPITATION HAS BEEN REMOVED FROM THE EXTENDED FORECAST. THE
LATEST MODEL RUNS SHOW A DEEP AND COLD INSIDE SLIDER IS NOW EXPECTED
AROUND FRIDAY WITH A MINIMAL SHOT OF PRECIPITATION. WILL STAY THE
COURSE FOR NOW AND KEEP SILENT POPS OF LESS THAN 20 PERCENT BUT
LATER SHIFTS MAY NEED TO ONCE AGAIN PUT PRECIPITATION BACK INTO THE
FORECAST ALONG WITH COOLER TEMPERATURES AND GUSTY WINDS. NEEDLESS TO
SAY WE ARE DEALING WITH A LOW CONFIDENCE FORECAST IN SPITE OF
CURRENT MODEL AGREEMENT BETWEEN THE 12Z ECMWF AND GFS.

&&

.FIRE...
LIGHT OFFSHORE FLOW CONTINUES TO REINFORCE VERY WARM AND DRY AIR
ACROSS INTERIOR PORTIONS OF THE FORECAST AREA. WIDESPREAD SINGLE
DIGIT HUMIDITIES WITH HIGHS IN THE 80S WILL CONTINUE TO BRING
HEIGHTENED FIRE WEATHER CONCERNS FOR ALL INLAND AREAS THROUGH THE
WEEKEND. OF GREATEST CONCERN WILL BE THE MOUNTAINS...WHERE OFFSHORE
WINDS GUSTING UP TO 30 MPH COMBINED WITH THE SINGLE DIGIT HUMIDITIES
WILL BRING CRITICAL RED FLAG CONDITIONS TODAY. ALREADY A FEW
REPORTING SITES IN THE LOS ANGELES COUNTY MOUNTAINS THAT HAVE SEEN
SEVERAL HOURS OF CRITICAL CONDITIONS THIS MORNING...WITH WINDS
GUSTING OVER 25 MPH AND SINGLE DIGIT HUMIDITIES. VERY POOR HUMIDITY
RECOVERIES EXPECTED TONIGHT IN THE MOUNTAINS AND FOOTHILLS...WITH
MANY AREAS REMAINING BELOW 20 PERCENT. WHILE THERE IS A HIGH
PROBABILITY OF SINGLE DIGIT HUMIDITIES CONTINUING ACROSS THE
MOUNTAINS ON SUNDAY...THERE IS STILL SOME QUESTION WHETHER OR NOT
THE OFFSHORE WINDS WILL BE SUFFICIENTLY STRONG TO REACH CRITICAL RED
FLAG THRESHOLDS ON SUNDAY FOR THE MOUNTAINS.

&&

.AVIATION...29/1800Z.

BROAD MID/UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE AREA WILL
PERSIST. MODERATE UPPER LEVEL WEST SOUTHWEST AND LIGHT MID LEVEL
NORTHEAST WINDS WILL PREVAIL OVER THE AREA. WEAK ONSHORE PRESSURE
GRADIENT THROUGH 30/02Z AND AFTER 30/21Z...OTHERWISE WEAK OFFSHORE
GRADIENT WILL CONTINUE.

KLAX...VERY LIKELY CURRENT SKY/VSBY CONDITIONS WILL PERSIST.

KBUR...VIRTUALLY CERTAIN CURRENT SKY/VSBY CONDITIONS WILL PERSIST.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING (SEE LAXRFWLOX).

&&

PUBLIC...SWEET
FIRE...GOMBERG
SYNOPSIS...B/HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 29, 6:00 AM PDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SAT OCT 29 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-301300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT SAT OCT 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TODAY AS A VERY DRY
AIR MASS COMBINES WITH GUSTY OFFSHORE WINDS. THE MAIN AREAS OF
CONCERN WILL BE THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES.

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

Nearby

Red Flag Warnings in California, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.